MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS CHEMISTRY PRODUCTS AMON SLIDES; IN-VITRO DIAGNOSTICS

ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS CHEMISTRY PRODUCTS AMON SLIDES; IN-VITRO DIAGNOSTICS
Catalog Number 1721869
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/02/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation concludes that a higher-than-expected result was obtained from a single patient sample using vitros ammonia (amon) slide lot: 1020-0268-5934 on a vitros 4600 chemistry system.The assignable cause of the event could not be determined with the information provided.The customer did not provide enough quality control data generated for vitros amon slide lot: 1020-0268-5934 to assess the performance of the slide lot, therefore, a performance issue with vitros amon slide lot: 1020-0268-5934 cannot be ruled out as contributing to the event.An instrument related performance issue did not likely contribute to the event as a vitros amon within-run precision test was within the acceptance criteria.No information was provided concerning the affected sample or how the sample was collected, processed and stored prior to testing.Therefore, it was not possible to establish if the customer is following the sample collection device manufacturer recommendation for sample centrifugation therefore improper pre-analytical sample handling could have contributed to this event.It is possible that cellular debris, due to poor sample preparation, was present in the affected sample, although this could not be confirmed.
 
Event or Problem Description
A customer contacted the ortho clinical diagnostics (ortho) technical solution center (tsc) to report a higher-than-expected result was obtained from a single patient sample using vitros ammonia (amon) slide lot: 1020-0268-5934 on a vitros 4600 chemistry system.Patient sample vitros amon result of 182.7 umol/l vs.The expected result of 28.2 umol/l biased results of the magnitude and direction observed may lead to inappropriate physician action if they were to occur undetected.The higher-than-expected vitros amon result was not reported outside the laboratory and there was no allegation of patient harm.This report corresponds to ortho clinical diagnostics inc (ortho) complaint number: (b)(4).

Brand Name
VITROS CHEMISTRY PRODUCTS AMON SLIDES
Common Device Name
IN-VITRO DIAGNOSTICS
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS, INC.
513 technology boulevard
rochester NY 14626
Manufacturer Contact
nancy hewitson
100 indigo creek drive
rochester, NY 14626
5854534165
MDR Report Key24482889
Report Number1319809-2026-00014
Device Sequence Number21501881
Product Code JID
UDI-Device Identifier10758750009602
UDI-Public(01)10758750009602(17)270101(11)250713(10)102002685934
Combination Product (Y/N)N
Initial Reporter CountryCH
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number1721869
Device Lot Number1020-0268-5934
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/02/2026
Initial Report FDA Received Date03/02/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/13/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown